Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Desarguesian Klingenberg planes


Author: P. Y. Bacon
Journal: Trans. Amer. Math. Soc. 241 (1978), 343-355
MSC: Primary 50D35; Secondary 50A10
MathSciNet review: 0474023
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Klingenberg planes are generalizations of Hjelmslev planes. If R is a local ring, one can construct a projective Klingenberg plane $ {\textbf{V}}(R)$ and a derived affine Klingenberg plane $ {\textbf{A}}(R)$ from R. If V is a projective Klingenberg plane, if $ {R_1},\,{R_2}$ and $ {R_3}$ are local rings, if $ {s_1},\,{s_2}$ and $ {s_3}$ are the sides of a nondegenerate triangle in V, and if each of the derived affine Klingenberg planes $ \mathcal{a}\left( {V,\,{s_i}} \right)$ is isomorphic to $ {\textbf{A}}({R_i}),\,$, $ i\, = \,1,\,2,\,3$, then the rings $ {R_1},\,{R_2}$ and $ {R_3}$ are isomorphic, and V is isomorphic to $ {\textbf{V}}({R_1});$; also, if g is a line of V, then the derived affine Klingenberg plane $ \mathcal{a}({V,\,g})$ is isomorphic to $ \textbf{A}({R_1})$. Examples are given of projective Klingenberg planes V, each of which has the following two properties: (1) V is not isomorphic to $ {\textbf{V}}(R)$ for any local ring R; and (2) there is a flag $ (B,\,b)$ of V, and a local ring S such that each derived affine Klingenberg plane $ \mathcal{a}({V,\,m})$ is isomorphic to $ {\textbf{A}}(S)$ whenever $ m\, = \,b$, or m is a line through B which is not neighbor to b.


References [Enhancements On Off] (What's this?)

  • [1] Benno Artmann, Hjelmslev-Ebenen mit verfeinerten Nachbarschaftsrelationen, Math. Z. 112 (1969), 163–180 (German). MR 0250180
  • [2] -, Über die Einbettung uniformer affiner Hjelmslev-Ebenen, Abh. Math. Sem. Univ. Hamburg 34 (1970), 127-134.
  • [3] Phyrne Youens Bacon, Strongly 𝑛-uniform and level 𝑛 Hjelmslev planes, Math. Z. 127 (1972), 1–9. MR 0308922
  • [4] Phyrne Youens Bacon, On the extension of projectively uniform affine Hjelmslev planes, Abh. Math. Sem. Univ. Hamburg 41 (1974), 185–189. MR 0362032
  • [5] -, An introduction to Klingenberg planes, Vol. 1, published by the author, Gainesville, 1976.
  • [6] -, An introduction to Klingenberg planes, Vol. 2 (manuscript).
  • [7] C. Baker, Affine Hjelmslev and generalized affine Hjelmslev planes, M.S. Thesis, McMaster University, October, 1974.
  • [8] David A. Drake, Projective extensions of uniform affine Hjelmslev planes, Math. Z. 105 (1968), 196–207. MR 0227848
  • [9] David A. Drake, On 𝑛-uniform Hjelmslev planes, J. Combinatorial Theory 9 (1970), 267–288. MR 0268770
  • [10] Manfred Dugas, Moufang-Hjelmslev-Ebenen, Arch. Math. (Basel) 28 (1977), no. 3, 318–322. MR 0434848
  • [11] Wilhelm Klingenberg, Projektive und affine Ebenen mit Nachbarelementen, Math. Z. 60 (1954), 384–406 (German). MR 0065938
  • [12] Wilhelm Klingenberg, Desarguessche Ebenen mit Nachbarelementen, Abh. Math. Sem. Univ. Hamburg 20 (1955), 97–111 (German). MR 0074009
  • [13] Wilhelm Klingenberg, Projektive Geometrien mit Homomorphismus, Math. Ann. 132 (1956), 180–200 (German). MR 0083144
  • [14] David A. Drake and Hanfried Lenz, Finite Klingenberg planes, Abh. Math. Sem. Univ. Hamburg 44 (1975), 70–83 (1976). MR 0397535
  • [15] J. W. Lorimer, Hjelmslev planes and topological Hjelmslev planes, Ph.D. thesis, McMaster University, November, 1971.
  • [16] J. W. Lorimer and N. D. Lane, Desarguesian affine Hjelmslev planes, J. Reine Angew. Math. 278/279 (1975), 336–352. MR 0383236
  • [17] Heinz Lüneburg, Affine Hjelmslev-Ebenen mit transitiver Translationsgruppe, Math. Z. 79 (1962), 260–288 (German). MR 0138031

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 50D35, 50A10

Retrieve articles in all journals with MSC: 50D35, 50A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0474023-3
Keywords: Klingenberg plane, Hjelmslev plane, local ring, desarguesian
Article copyright: © Copyright 1978 American Mathematical Society